Arkansas, 2025

Flash Flood in Arkansas, June 8, 2025

June 8, 2025 · NWS SHV · 1 event in 1 county or zone

Back-building and training thunderstorms with heavy rainfall rates of 1 to 2 inches per hour developed across Columbia County in Southwest Arkansas on the morning of June 8th. This convection became focused within a moist, unstable and convergent low-level flow pattern with this convective cluster also near a frontal boundary.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Back-building and training thunderstorms with heavy rainfall rates of 1 to 2 inches per hour developed across Columbia County in Southwest Arkansas on the morning of June 8th. This convection became focused within a moist, unstable and convergent low-level flow pattern with this convective cluster also near a frontal boundary. MLCAPE values of 1500 to 2000 J/kg and effective bulk shear of 30 to 40 kts both contributed to stronger redeveloping updrafts. Precipitable water values were on the order of 1.75+ inches, and with the level of shear and instability, rainfall rates were well into the 1 to 2 inch per hour range, with some higher rates near 2.5 inches per hour occurring with some storms. As a result, total rainfall amounts between 4-8 inches resulted in flash flooding, especially in the city of Magnolia with several reports of flooded roadways.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 8, 6:04 AM CST, 2 hours 5 minutes earlier.

Area forecast discussion, Jun 8, 6:04 AM CST, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
704 AM CDT Sun Jun 8 2025

...New AVIATION...

.SHORT TERM...
(Sunday through Monday)
Issued at 320 AM CDT Sun Jun 8 2025

Tonight's thunderstorms continue to trek east by southeast across
southern Arkansas into north central and northeast Louisiana. This
activity looks to continue towards daybreak, gradually coming to an
end into the mid to late morning. Another warm and muggy afternoon
is in store, with highs climbing into the upper 80s and low to mid
90s areawide.

From there, attention will turn to the next round of severe weather
this evening. A complex of powerful thunderstorms will develop over
southwestern Oklahoma and push across north Texas, reaching the
northeast Texas zones of the ArkLaTex in the mid to late evening and
advancing east through the nighttime hours. The Storm Prediction
Center is keeping our northwestern quadrant or so in an Enhanced
Risk (Level 3 of 5) for severe weather in the latest outlook. With
ample forcing in the form of a fairly robust shortwave riding
through a sufficiently destabilized environment, these storms look
capable of producing very large hail, and of course a tornado or two
cannot be ruled out. However, the chief threat will be for damaging
wind gusts, as guidance has continued to indicate the possibility
that this complex of storms will develop into an MCS as it tracks
eastward into the ArkLaTex.

Additionally, training areas of heavy rainfall may lead to flash
flooding concerns across the northern half of the region,
particularly where several inches of rain have recently fallen, and
not much additional rainfall will be needed to reach saturation and
overwhelm runoff channels.

The strongest storms look to move south and east out of the region
overnight into Monday morning, but at least slight chances of
thunder will continue for the majority of the arkLaTex through the
daytime hours Monday. From morning lows in the upper 60s north to
low and middle 70s south, afternoon highs will only climb into the
80s for much of the area, with just a few 90s south, tempered from
the recent heat by continued clouds and rain.

/26/

&&

.LONG TERM...
(Monday Night through Sunday)
Issued at 320 AM CDT Sun Jun 8 2025

The northwest flow regime will continue through the first half of
the week, with the large ridge positioned over the Rockies and a
deepening low over the Great Lakes, opening up and lifting into
southeastern Canada. Meanwhile, a series of weak disturbances will
ride along the northwest flow into the ArkLaTex, contributing to
continuing storm chances, particularly along and south of I-20, with
additional convection influenced by southerly surface flow.

By midweek, the northwest flow pattern at last begins to break down,
but a developing trough and associated closed low over north Texas
and Oklahoma will introduce southerly flow aloft, aiding in further
development of thunderstorms impacting the region on a near daily
basis, particularly our southern zones. This trough will slowly
wobble to the north and east through the end of the week, when a new
closed low will develop to take its place. as long range guidance
has been suggesting lately, we do not look likely to lose the
thunder chances throughout the course of this extended forecast
period.

Highs will remain in the 80s for most of the week, while daily
rainfall chances continue, followed by a warming trend by Friday
into next weekend, as 90s return to the region. Lows in the 60s and
70s will continue throughout.

/26/

&&

.AVIATION...
(12Z TAFS)
Issued at 650 AM CDT Sun Jun 8 2025

For the 08/12Z TAF period, ongoing convection across our northern
and eastern airspace will continue to affect the KTXK/KELD/KMLU
terminals for the first few hours of the period before gradually
expanding farther south. As a result, SHRA/TSRA is included at
these terminals through late morning as this convection pushes
farther south and gradually becomes more isolated by afternoon.
In addition to the convection, MVFR cigs are expected to accompany
convection through late morning as well along with vsby reductions
in areas of heavy rainfall associated with the stronger convection.
Beyond this morning, cigs will gradually improve back to VFR with
cumulus expanding through the afternoon with lingering convection
still possible, albeit more isolated. The bigger concern will be
after 09/00Z as another strong to severe convective complex looks
poised to move eastward along the middle Red River Valley late on
Sunday evening/overnight into our airspace through the end of the
TAF period.

/19/

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 320 AM CDT Sun Jun 8 2025

Spotter activation may be needed later this evening and overnight.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  93  74  89  72 /  50  60  70  40
MLU  90  72  88  70 /  60  60  70  40
DEQ  91  67  85  64 /  10  80  40  10
TXK  92  70  87  68 /  30  80  60  20
ELD  90  68  85  66 /  50  50  70  20
TYR  93  72  86  71 /  20  70  50  50
GGG  92  71  86  69 /  20  70  60  50
LFK  94  75  91  72 /  10  10  50  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...26
LONG TERM....26
AVIATION...19

In the hours before

Special weather statement, Jun 8, 3:07 AM CST, 5 hours 2 minutes before
Special Weather Statement
National Weather Service Shreveport LA
407 AM CDT Sun Jun 8 2025

ARZ050-051-059-060-OKZ077-081000-
Howard AR-Hempstead AR-Sevier AR-Little River AR-McCurtain OK-
407 AM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL LITTLE RIVER...WEST
CENTRAL HEMPSTEAD...SOUTHERN SEVIER...SOUTHEASTERN HOWARD AND EAST
CENTRAL MCCURTAIN COUNTIES THROUGH 500 AM CDT...

At 407 AM CDT, Doppler radar was tracking a strong thunderstorm over
Winthrop, or near Horatio, moving southeast at 35 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Ashdown, Mineral Springs, Horatio, Lockesburg, Wilton, Tollette,
Winthrop, Ben Lomond, Saratoga, Oak Grove, Bright Star, Cerrogordo,
Central, Goodwater, Shinewell, Millwood, West Line, Browntown, Red
Bluff, and Bellview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3385 9463 3406 9451 3387 9374 3359 9393
TIME...MOT...LOC 0907Z 296DEG 29KT 3386 9433

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

19
Special weather statement, Jun 8, 3:30 AM CST, 4 hours 39 minutes before
Special Weather Statement
National Weather Service Shreveport LA
430 AM CDT Sun Jun 8 2025

ARZ060-061-081030-
Hempstead AR-Nevada AR-
430 AM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN HEMPSTEAD AND NEVADA
COUNTIES THROUGH 530 AM CDT...

At 430 AM CDT, Doppler radar was tracking a strong thunderstorm near
Washington, or 7 miles northwest of Hope, moving southeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Hope, Prescott, Emmet, Perrytown, Rosston, Washington, Willisville,
Bodcaw, Bluff City, White Oak Lake State Park, Ozan, Cale, McNab,
Oakhaven, Young, Sutton, Waterloo, Falcon, Mount Moriah, and Morris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3375 9310 3345 9312 3346 9345 3368 9387
      3387 9374
TIME...MOT...LOC 0930Z 296DEG 23KT 3373 9370

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

19
Special weather statement, Jun 8, 4:01 AM CST, 4 hours 8 minutes before
Special Weather Statement
National Weather Service Shreveport LA
501 AM CDT Sun Jun 8 2025

LAZ006-081045-
Union LA-
501 AM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL UNION PARISH
THROUGH 545 AM CDT...

At 501 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Farmerville, or 15 miles south of Huttig, moving east
at 25 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Farmerville, Marion, Spencer, Linville, and Haile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3273 9207 3272 9206 3274 9241 3287 9241
      3290 9208 3287 9208 3284 9206 3283 9207
      3283 9206 3281 9206 3280 9205 3276 9206
      3274 9205
TIME...MOT...LOC 1001Z 270DEG 20KT 3282 9222

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

19
Special weather statement, Jun 8, 4:35 AM CST, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Shreveport LA
535 AM CDT Sun Jun 8 2025

LAZ006-014-081115-
Ouachita LA-Union LA-
535 AM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN UNION AND
NORTHEASTERN OUACHITA PARISHES THROUGH 615 AM CDT...

At 535 AM CDT, Doppler radar was tracking a strong thunderstorm over
Sterlington, or near Swartz, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Monroe, Swartz, Sterlington, Fairbanks, Perryville, Rocky Branch,
Loch Lomon, Guthrie, and Deshard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3261 9193 3254 9192 3258 9221 3273 9221
      3272 9206 3269 9205 3270 9204 3271 9204
      3270 9203 3271 9197 3268 9197 3266 9194
      3267 9192 3266 9191
TIME...MOT...LOC 1035Z 270DEG 20KT 3265 9207

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

19
Special weather statement, Jun 8, 4:37 AM CST, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Shreveport LA
537 AM CDT Sun Jun 8 2025

ARZ072-073-081130-
Union AR-Columbia AR-
537 AM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT WESTERN UNION AND EAST CENTRAL
COLUMBIA COUNTIES THROUGH 630 AM CDT...

At 537 AM CDT, Doppler radar was tracking a strong thunderstorm near
Mount Holly, or 14 miles southwest of Smackover, moving east at 30
mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
El Dorado, Lisbon, Wesson, Mount Holly, Marysville, Cairo, Newell,
Lockhart, Spotville, and Catesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3301 9256 3318 9306 3336 9299 3326 9246
TIME...MOT...LOC 1037Z 287DEG 28KT 3325 9294

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

19
Special weather statement, Jun 8, 5:00 AM CST, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Shreveport LA
600 AM CDT Sun Jun 8 2025

ARZ070>072-081200-
Lafayette AR-Miller AR-Columbia AR-
600 AM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MILLER...
NORTHEASTERN LAFAYETTE AND CENTRAL COLUMBIA COUNTIES THROUGH 700 AM
CDT...

At 559 AM CDT, Doppler radar was tracking a strong thunderstorm over
Lewisville, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Magnolia, Stamps, Waldo, Lewisville, McNeil, Buckner, Garland,
Smithland, Macedonia, Calhoun, Mount Vernon, Lerch, McKamie,
Laughlin, Cornelius, Noxobe, Spirit Lake, Lamartine, Piney Grove, and
Mars Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3331 9390 3350 9383 3336 9304 3310 9313
TIME...MOT...LOC 1059Z 286DEG 28KT 3337 9361

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

19

The radar

The Shreveport radar (KSHV), 108 km away, was scanning. The volume nearest the first event began at 14:07 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Columbia

When
June 8, 8:09 AM CST to 11:30 AM CST
Where
Columbia County, 0.58 mi E of Magnolia to 1.22 mi SE of Magnolia
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.270, -93.220

Several city and rural streets and highways flooded with some closed, including high water underneath the Highway 82 overpass with water in vehicles.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2025Every state in 2025This day in weather historyWarnings in Arkansas, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1272013.